MAUDE Adverse Event Report: GALIL MEDICAL LTD ICEROD PLUS 90° NEEDLE; CRYOABLATION NEEDLE

GALIL MEDICAL LTD ICEROD PLUS 90° NEEDLE; CRYOABLATION NEEDLE
Model Number FPRPR3508
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/27/2017
Type of Reportable Event Malfunction
Event or Problem Description
Prior to a shoulder case cryoablation procedure, two icerod plus 90°needles and system tested fine with no issues to report.About a minute and half into the first freeze cycle the doctor noticed the shafts of one of the needles started to collect frost.The patient's skin was covered with saline and gauze to prevent any injury.The procedure was completed as expected with no injury to the patient.The user was familiar with galil cryoablation.There were no issues reported with the ablation zone or iceball size.
 
Additional Manufacturer Narrative
The needle was returned for investigation.The manufacturing records were reviewed and no related deviation or concerns were found.The reported frost on the needle shaft was confirmed as the needle failed investigative testing.The needle was disassembled and inspected.No visible soldering gaps or voids were found.Microscopic inspection of the vacuum sleeve was conducted and no corrosive pits or soldering flux residuals were identified on the external surface of the vacuum sleeve.A bubble test of the vacuum sleeve was conducted; no leaks were identified.Based on the investigation results, the customer complaint was verified and the root cause was determined to be a component failure.No relationship was identified between the needle assembly processes and the vacuum loss phenomena.The treatment was completed with no injury to the patient as the physician used saline and gauze to protect the patient's skin.

Brand Name
ICEROD PLUS 90° NEEDLE
Common Device Name
CRYOABLATION NEEDLE
Manufacturer (Section D)
GALIL MEDICAL LTD
1 tavor building, p.o. box 224
industrial park
yokneam,, israel 20692
IS  20692
MDR Report Key6808689
Report Number9616793-2017-00092
Device Sequence Number13896119
Product Code GEH
UDI-Device Identifier07290104830563
UDI-Public07290104830563
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K152133
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/29/2018
Device Model NumberFPRPR3508
Device Lot NumberB8907-002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/28/2017
Supplement Date Received by Manufacturer08/30/2017
Initial Report FDA Received Date08/21/2017
Supplement Report FDA Received Date08/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1